Illinois, 2005

Drought in Illinois, September 1 to 19, 2005

September 1 to 19, 2005 · NWS LOT · 1 event in 1 county or zone

1 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 31, 6:55 PM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Aug 31, 6:55 PM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
755 PM CDT WED AUG 31 2005

DISCUSSION FOR EARLY MORNING FORECAST....
LARGE SCALE HEMIS PATTERN CONTINUES TO FAVOR A SERIES OF SHORT WAVES
RUNNING ACROSS SRN CANADA OCCASIONALLY TRYING TO AMPLIFY INTO
EASTERN STATES. THIS IMPLIES A MEAN RIDGE POSTION GENERALLY THROUGH
ROCKIES AS WAVES DIP ALONG WEST COAST THEN SLIDE OVER THE HUMP.

IN SHORT TO MEDIUM TERM...A COOL FRONT HAS CROSSED MISS RIVER INTO
NW ILLINOIS BY 2AM AND WILL SLIDE THROUGH TO SHORE OF LAKE MICH
SHORTLY AFTER SUNRISE. BAND OF MID CLOUDS AROUND FOR A WHILE THIS
MORNING THEN CLEARING. MODEL SOUNDINGS SHOW MARKED DRYING THIS
AFTERNOON ANY INSTABILITY CLOUDS MUCH LESS SHWRS WILL BE DAMPED.
WITH SURFACE CYCLONE MOVING FAR TO THE N AND QUITE RAPIDLY PUSH OF
COOL AIR WILL BE LIMITED.  STILL...SURFACE ANTICYCLONE FORECAST TO
WORK INTO AREA TONIGHT INTO SATURDAY THEN SLIDING EAST ON SUNDAY.
SUNNY/CLEAR CONDS LIKELY FRI THROUGH SUNDAY UNTIL WARM ADVECTION
STIRS SOME CLOUDS LATER SUNDAY AND MONDAY. WARMING TREND BY MONDAY
AND BEYOND AS MORE SUSTAINED SLYS TAKE HOLD AHEAD OF SLOW MOVING
UPPER PLAINS LOW.  RETURN OF MOISTURE WILL BE INHIBITED BY SFC
RESIDUAL RIDGE LINE HOLDING ALONG GULF COAST. ANY PCPN THREAT FROM
NEXT SHORT WAVE/FRONT APPROACH ABOUT WEDNESDAY WILL BE LIMITED BY
TRAJECTORY OF MORE WEST THAN SOUTH AHEAD OF SYSTEM.  NEXT 5 DAYS
THOUGH LOOK PLEASANT AND DRY.

NO MAJOR CHANGES TO ONGOING FCST ALTHOUGH DID BACK OFF ON DAYTIME
TEMPS SAT AND SUN BEFORE WARMING SETS IN MON-TUE.  KML

&&

AVIATION DISCUSSION FOR 00Z TAFS...
AS OF 00Z...THE LAKE BREEZE IS RETREATING EASTWARD AND SKIES ARE
CLEARING AS SOLAR HEATING RAPIDLY DEACREASES.  BY SUNSET...EXPECTING
SKC AND LGT/VRBL WINDS AT ALL OF THE TAF SITES.  APPROACHING WEAK
CDFNT WILL CAUSE WINDS TO INCREASE AND TURN SWLY WHILE INCREASING AC
DECK MOVES OVER THE REGION.  THIS FRONT HAS BEEN ASSOCIATED WITH
SOME ISOL TSRA OVER IA/NRN MO...BUT THE AIRMASS OVER NRN IL/IN IS
RATHER DRY...SO DONT EXPECT ANY PCPN TO HIT THE TAF SITES.
FOLLOWING THE FROPA...EXPECT SKIES TO GO SKC FOR A FEW HOURS AS
ANTICYCLONIC FLOW SETS UP BEHIND THE FRONT...WITH WINDS TURNING
NORTHWESTERLY.

&&

WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...SMALL CRAFT ADVISORY LATE AFTERNOON TO MID MRNG FRIDAY.
Hazardous weather outlook, Aug 31, 3:30 PM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT WED AUG 31 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-011100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 PM CDT WED AUG 31 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE INDIANA SHORE
THIS EVENING.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-011100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 PM CDT WED AUG 31 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Kankakee

When
September 1, 12:00 AM CST to September 19, 11:59 PM CST
Where
Kankakee forecast zone
Reported by
BROADCAST MEDIA
Coordinates
41.138, -87.862 (the zone’s center; the record gives no point)

The first two weeks of September continued to be very dry, but much needed rainfall around the middle and end of the month allowed drought conditions to improve from extreme (D3) to moderate (D1) by around the 20th.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474596.